Maryland, 2009

Damaging Wind in Maryland, June 11, 2009

June 11, 2009 · NWS PHI · 1 event in 1 county or zone

Widely scattered strong to severe thunderstorms moved across the Maryland Eastern Shore during the early evening of June 11th. These thunderstorms formed close to a nearly stationary frontal boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Widely scattered strong to severe thunderstorms moved across the Maryland Eastern Shore during the early evening of June 11th. These thunderstorms formed close to a nearly stationary frontal boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 11, 3:15 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 11, 3:15 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT THU JUN 11 2009

.SYNOPSIS...
LOW PRESSURE WILL PASS TO THE NORTH OF THE AREA FRIDAY. AN AREA OF
HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND SUNDAY. A WEAK COLD
FRONT MAY NEAR THE AREA MONDAY AS ANOTHER SYSTEM PASSES OFF THE
CAROLINA COAST MONDAY NIGHT. HIGH PRESSURE WILL THEN BUILD IN FOR
TUESDAY AND WEDNESDAY. ANOTHER LOW PRESSURE MAY IMPACT THE REGION
LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WARM FRONT CURRENTLY LIES ACROSS SOUTHERN DELAWARE AND HAS MADE
VERY LITTLE NORTHWARD PROGRESS OVER THE COURSE OF THE DAY. AS THE
FRONT ESSENTIALLY STALLED, THE TEMPERATURES WERE MUCH LOWER THAN
ORIGINALLY FORECAST FOR TODAY WITH 60S OVER THE MAJORITY OF THE
REGION AND SOME LOW 80S FAR SOUTH, SOUTH OF THE FRONT.

SCATTERED SHOWERS REMAIN MAINLY ACROSS EASTERN PENNSYLVANIA INTO
MARYLAND THIS AFTERNOON. SOME CONVECTION HAS POPPED UP ON THE
SOUTHWESTERN SHORE OF THE CHESAPEAKE BAY AND WILL PRIMARILY REMAIN
IN THE SOUTHERN MOST AREAS WHERE MORE BREAKS IN THE CLOUDS HAVE
OCCURRED ALLOWING FOR MORE SUNSHINE SURFACE HEATING. THE AREA
REMAINS PRETTY STABLE WITH LAPS SHOWING CAPES NEAR ZERO THROUGH MOST
OF THE AREA /SOUTHERN DELMARVA CAPES ARE UP NEAR 1000 J/KG/ AND
POSITIVE LI INDICES. SOME SMALL HAIL AND GUSTY WINDS ARE POSSIBLE
WITHIN ANY THUNDERSTORMS.

WE HAVE DECIDED TO RAISE A FLASH FLOOD WATCH FOR THE SOUTHERN
POCONOS, LEHIGH VALLEY AND NORTHWESTERN NEW JERSEY. FLASH FLOOD
GUIDANCE IS RUNNING LOW AFTER ALL OF THE RAINS WE HAVE EXPERIENCED
AND WITH AMOUNTS OF 1 TO 3 INCHES POSSIBLE WE PREFERRED TO RAISE
THE WATCH. THE WATCH WILL GO INTO EFFECT TONIGHT AND STAY UP
THROUGH FRIDAY MORNING. THE HEAVIEST RAINS ARE EXPECTED TO FALL
OVERNIGHT WITH THE BULK OF THE RAINS FALLING TO THE NORTH AND WEST
OF THE WATCH AREA. HOWEVER, SHOULD THE MAXIMUM RAINFALL SHIFT
SLIGHTLY TO THE EAST THEN WE COULD EXPERIENCE PROBLEMS AND
PREFERRED TO ERR ON THE SIDE OF CAUTION.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
THE WARM FRONT FINALLY MAKES IT WAY NORTH FRIDAY IN ADVANCE OF A
COLD FRONT, WHICH IS EXPECTED TO MAKE ITS WAY ACROSS THE REGION
FRIDAY AFTERNOON AND EVENING. THERE REMAINS THE POSSIBILITY FOR
THUNDERSTORMS WITH THE FRONTAL PASSAGE BUT THE CHANCE FOR SEVERE
STORMS REMAINS LOW AT THIS TIME. THE GFS TAKES THE FRONT OFFSHORE
LATE FRIDAY AFTERNOON WHILE THE NAM IS MORE PROGRESSIVE AND MOVES IT
OUT FASTER. PREFERRED THE GFS SOLUTION WHICH MORE CLOSELY RESEMBLES
THE ECMWF.

BOTH MAV AND MET GUIDANCE HAVE SIMILAR NUMBERS FOR TEMPERATURES SO
WE WENT WITH A BLEND FOR BOTH HIGHS AND LOWS ON FRIDAY. FOR SATURDAY
WE DECIDED TO STICK CLOSER TO MAV TEMPERATURES WHICH TREND WARMER
AND HAVE LESS CLOUDINESS OVER ALL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD IN FOR THE WEEKEND ACROSS THE
REGION GIVING US A MUCH NEEDED BREAK FROM THE EXTENDED PERIOD OF WET
WEATHER THAT HAS BEEN OCCURRING. THERE WILL REMAIN A CHANCE FOR SOME
SCATTERED SHOWERS OR THUNDERSTORMS AS UPPER LEVEL SHORTWAVES
TRAVERSE THE AREA.

A LOW PRESSURE SYSTEM, WHICH IS LOOKING PRETTY GOOD ON THE MODELS,
IS EXPECTED TO STAY SOUTH OF THE AREA MONDAY AS IT MOVES OFFSHORE
OF THE CAROLINA COAST. SOME LINGERING SHOWERS MAY DEVELOP AS WE
HOLD ONTO AN ONSHORE FLOW AND CONTINUE TO HAVE EMBEDDED WAVES
MOVING THROUGH. HOWEVER, IT LOOKS LIKE IT ALL CLEARS OUT AS WE
HEAD INTO TUESDAY. HIGH PRESSURE WILL THEN BUILD IN FOR THE
MIDWEEK TIME FRAME WITH ANOTHER SYSTEM POSSIBLE TOWARD THE END OF
THE WEEK.

WE GENERALLY STUCK WITH HPC AND BLENDED WITH THE PREVIOUS FORECAST
TO MAINTAIN BETTER CONTINUITY THROUGH THE PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CEILINGS HAVE BEEN VERY STUBBORN TO LIFT MUCH ABOVE THE 400 FOOT
LEVEL AT PHL/PNE/ILG TAF SITES TODAY, BUT THERE COULD BE SOME SLIGHT
(VERY SLIGHT) IMPROVEMENT THIS AFTERNOON AS THE NEARLY STATIONARY
WARM FRONT BEGINS TO MOVE NORTH, AND A PRECIPITATION LULL MOVES OVER
SOME OF THE TAF SITES BETWEEN 20 AND 22Z. VSBYS SHOULD ALSO IMPROVE
SLIGHTLY AS WELL DURING THIS TIME PERIOD. HOWEVER, MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION TOWARD EVENING,
THEN CONTINUE THROUGH A GOOD PART OF THE OVERNIGHT HOURS (A FEW
HOURS LATER AT MIV AND ACY). THESE SHOWERS AND THUNDERSTORMS ARE
ASSOCIATED WITH A COLD FRONT OUT IN WESTERN PA AT PRESS TIME. RIGHT
NOW THE TAFS ARE WRITTEN VERY PESSIMISTICALLY DURING THE OVERNIGHT
HOURS TONIGHT, BUT IT COULD TURN OUT THAT SHOWER AND THUNDERSTORM
ACTIVITY IS MORE SPORADIC THAN CONTINUOUS, WHICH WOULD IN TURN MEAN
SLIGHTLY BETTER FLYING CONDITIONS THEN CURRENTLY FORECAST. BOTTOM
LINE: IFR TO MIFR CONDITIONS THIS AFTERNOON, THEN BACK TO IFR
CONDITIONS TONIGHT, THEN IMPROVING CONDITIONS AGAIN LATER FRIDAY
MORNING, EXCEPT AT MIV AND ACY WHERE IT WILL TAKE LONGER FOR THE
COLD FRONT TO MOVE THROUGH, AND SO IMPROVEMENT WILL BE LATER.

OUTLOOK...
PERIODS OF UNSETTLED WEATHER MIXED WITH PERIODS OF FAIR WEATHER ARE
EXPECTED SATURDAY THROUGH THE FIRST HALF OF NEXT WEEK. TIMING OF
THESE VARIOUS FEATURES WILL BECOME MORE CERTAIN AS WE GET CLOSER TO
THE ACTUAL EVENTS.

&&

.MARINE...
LOW PRESSURE IS PROGGED TO MOVE TO THE UPPER OHIO RIVER VALLEY THIS
EVENING, PASS BY TO THE NORTHWEST ON THURSDAY NIGHT AND PULL THE
WARM FRONT ACROSS THE WATERS, THEN LIFT NORTHEAST ON FRIDAY AND PULL
A COLD FRONT ACROSS THE WATERS RATHER SLOWLY. WAVEWATCH GUIDANCE
BRINGS THE SEAS TO OR A BIT ABOVE 5 FT LATE THURSDAY NIGHT INTO
FRIDAY. FOR NOW, WE ARE GOING TO CONSIDER THE MARINE LAYER THAT WILL
SET UP WHEN THE GRADIENT IS TIGHTEST AND THEREFORE FORECAST
CONDITIONS THAT ARE JUST BELOW ADVISORY CRITERIA.

FOG WILL REMAIN A CONSIDERATION AS LONG AS THE WARM FRONT REMAINS TO
THE SOUTH, AND CHANCES OF CONVECTION WILL INCREASE AS THE SYSTEM
MOVES CLOSE.

THERE IS NOT GOOD MODEL AGREEMENT ON THE WEEKEND, BUT AT PRESENT IT
DOES NOT LOOK LIKE ADVISORY LEVEL CONDITIONS WILL DEVELOP.

&&

.HYDROLOGY...
AN FFA HAS BEEN ISSUED FOR LATER THIS EVENING THROUGH FRIDAY
MORNING. THE MONTH OF JUNE HAS BEEN WET SO FAR AND THERE HAVE BEEN
SOME HEFTY AMOUNTS IN PARTS OF OUR CWA. ALTHOUGH THE MODELS ARE
TAKING THE MAX QPF TO THE NORTH, A SLIGHT SHIFT SOUTH WOULD MEAN A
POTENTIAL THREAT FOR OUR NORTHWEST COUNTIES. THE K VALUES ARE IN THE
MID 30S WITH A DIFFLUENT THICKNESS FLOW WHICH SUPPORTS EXCESSIVE
RAINS. THE HODOGRAPHS LOOK VERY FAVORABLE AS WELL ALTHOUGH THE
SPEEDS AT 80H ARE A BIT STRONG, BUT NONE THE LESS WE COULD HAVE SOME
TRAINING AS THUNDERSTORMS MOVE NORTH FROM THE SVR WX BOX LATE
TONIGHT. THINKING IS ALSO THAT BETTER TO ISSUE A WATCH AT THIS TIME
INSTEAD OF WAITING UNTIL LATER THIS EVENING. SEVERAL OF THE FFGS
ARE UNDER TWO INCHES/HOUR AND THAT SEEMS DOABLE WITH THE WARM FRONT
ACROSS THE REGION AND SOME CONVECTION INTERACTING WITH IT.

&&

.TIDES/COASTAL FLOODING...
THE COMBINATION OF A WANING MOON AND PROLONGED ONSHORE FLOW COULD
PRODUCE SOME VERY MINOR TIDAL FLOODING ALONG THE ATLANTIC COAST...AS
WELL AS SOME PORTIONS OF DELAWARE BAY AND TIDAL DELAWARE RIVER. HIGH
TIDES OCCUR TONIGHT BETWEEN 11 PM AND 1 AM ON THE OCEAN FRONT, AND
BETWEEN 2 AM AND 5 AM IN THE DELAWARE BAY AND TIDAL DELAWARE RIVER.
ANY TIDAL FLOODING THAT DOES OCCUR IS EXPECTED TO BE VERY MINOR.
HOWEVER, HEAVY RAIN COULD MAKE THINGS A LITTLE WORSE. THIS SHOULD BE
THE ONLY HIGH TIDE OF CONCERN. ANY RAIN THAT FALLS DURING THE TIME
OF HIGH TIDE WILL MAKE MATTERS WORSE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
     MORNING FOR PAZ054-055-060>062.
NJ...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NJZ001-007-008.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...MEOLA
AVIATION...MIKETTA
MARINE...MIKETTA
HYDROLOGY...EBERWINE
TIDES/COASTAL FLOODING...MIKETTA
Hazardous weather outlook, Jun 11, 3:07 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT THU JUN 11 2009

NJZ001-007-008-PAZ054-055-060>062-122015-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
407 PM EDT THU JUN 11 2009

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012-015-PAZ067>069-122015-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
407 PM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

DOWNPOURS ESPECIALLY TONIGHT COULD PRODUCE LOCALIZED ROADWAY AND
POOR DRAINAGE FLOODING. IN ADDITION, ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-NJZ013-016>023-027-PAZ070-071-122015-
NEW CASTLE-KENT-INLAND SUSSEX-WESTERN MONMOUTH-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
407 PM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

DOWNPOURS ESPECIALLY THIS AFTERNOON AND TONIGHT COULD PRODUCE
LOCALIZED ROADWAY AND POOR DRAINAGE FLOODING. IN ADDITION,
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-122015-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
407 PM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING, WITH THE MAIN THREATS BEING GUSTY WINDS AND
HAIL. AN THUNDERSTORM WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD
TO GROUND LIGHTNING. IN ADDITION, DOWNPOURS ESPECIALLY THIS
AFTERNOON AND TONIGHT COULD PRODUCE LOCALIZED ROADWAY AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-122015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
407 PM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS INTO TONIGHT.

DOWNPOURS MAINLY TONIGHT COULD PRODUCE LOCALIZED ROADWAY AND POOR
DRAINAGE FLOODING. IN ADDITION, ANY THUNDERSTORM WILL BE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-122015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 PM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ANY THUNDERSTORM TONIGHT WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 3:55 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT THU JUN 11 2009

DEZ002-003-112145-
INLAND SUSSEX DE-KENT DE-
455 PM EDT THU JUN 11 2009

...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF GEORGETOWN...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR SLAUGHTER BEACH AROUND 505
PM...BIG STONE BEACH AROUND 515 PM AND BIG STONE BEACH AROUND 520 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM COULD PRODUCE SMALL HAIL AND GUSTY WINDS AS WELL. IF YOU
HEAR THUNDER...GO INDOORS.
Special weather statement, Jun 11, 4:55 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT THU JUN 11 2009

MDZ012-015-019-112245-
KENT MD-QUEEN ANNES MD-TALBOT MD-
555 PM EDT THU JUN 11 2009

...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNES AND TALBOT
COUNTIES...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF EASTON...MOVING NORTHEAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE SOUTH AROUND 615
PM...CHESTER...STEVENSVILLE AROUND 620 PM...GRASONVILLE AROUND 630 PM
AND QUEENSTOWN AROUND 635 PM.

DOWNPOURS ALONG WITH WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM. YOU CAN ALSO EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD
TO GROUND LIGHTNING FROM THIS STORM. IF THREATENING WEATHER
APPROACHES, GO INSIDE QUICKLY.

The radar

The Dover AFB radar (KDOX), 81 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Queen Anne'S

When
June 11, 5:08 PM EST
Where
Queen Anne'S County, 2.99 mi SW of Romancoke
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.850, -76.370

A severe thunderstorm tore down large tree limbs and wires on the southern part of Kent Island.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2009Every state in 2009This day in weather historyWarnings in Maryland, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178190.